MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965750171
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "hub broken." no adverse trends were identified.As received, the hub on the returned catheter was broken at the barbed section of the valve.A piece of the barbed end of the hub remained inside the oversleeve.The broken hub appears to have been caused by exertion of excessive force on the valve component.No manufacturing non-conformances or out of specification conditions were observed during sample evaluation.While a definitive root cause for the damage to the hub could be determined from the sample review, the damage appears to have been caused by exertion of excessive force on the valve component and not related to the manufacturing process.Angiodynamics' manufacturing process controls for the bioflo picc include visual inspection of all molded components to insure that they are free from molding non-conformities, as well as dimensional inspections.(b)(4).
 
Event or Problem Description
As reported, the hub of an implanted picc was noticed to be broken one day after insertion.The picc was removed and returned to angiodynamics.No patient complications were reported.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6955182
Report Number1317056-2017-00087
Device Sequence Number19117964
Product Code LJS
UDI-Device IdentifierH965750171
UDI-PublicH965750171
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K163452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Expiration Date06/30/2019
Device Catalogue NumberH965750171
Device Lot Number5215360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2017
Initial Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1